

### **BYND 2015 GLOBAL YOUTH SUMMIT**

#### **COSTA RICA, 9-11 SEPTEMBER 2013**

A platform for young people to ensure their inclusion in the most important decisions of the 21st Century. The Global Youth Summit: BYND 2015 will assemble young people from all corners of the globe with a view to highlighting their priorities and capturing their combined voice in crucial national and international policy and decision making processes.x



#### PROGRAMME OVERVIEW

	8 SEPTEMBER	9 SEPTEMBI	ER	10 SEPTEMBER		11 SEPTEMBER
09:00 09:30		Kick off dialo BYND 201				
09:30-10:00				RESPECT YOUR ENVIRONMENT	HAC	BE HEALTHY
10:00-12:00		GET AHEAI	D	(off site)	HACKATHON	(off site)
12:30-14:00	ARRIVALS AND REGISTRATION	Lunch Brea	k	Lunch break		Lunch break
		KICK OFF HACKATHO				
14:00-16:00		GET AHEAD	HACKATHON	BE SMART BE SAF	Έ	CHANGE YOUR WORLD
16:00-16:30		GET ATTEAD	АТНС			
16:30-17:45			N			
19:00 – 22:00	OPENING CEREMONY	BYND 2015 Wo groups	rking	BYND 2015 Worki groups	ng	CLOSING CEREMONY







#### SESSION 1 -GET AHEAD

## BYND 2015

### **SESSION 1 - GET AHEAD**

Think big, but take concrete first steps. You know the future is yours, but it's the decisions you take now that will shape that future. How do you access the information you need? What talent will be needed in the job market in the upcoming years? Do you have the right skills to stand out from the crowd? Prepare to be challenged, to showcase your ideas, and to work with other young talents from around the world. Prepare for mentorship, for training and guidance. Prepare to hone your skills, and to leverage them in a dynamic and interactive environment. **Prepare to get ahead.** 



	8 SEPTEMBER	9 SEPTEMBER	10 SEPTEMBER	11 SEPTEMBER
09:00 09:30		Kick off dialogue BYND 2015		
09:30-10:00		Introduction to the GET AHEAD track	RESPECT YOUR ENVIRONMENT	BE HEALTHY (off site)
10:00-12:00		GET AHEAD interactive workshops - take 1	ENVIRONMENT (off site)	
12:30-14:00	ARRIVALS AND	Lunch Break	Lunch break	Lunch break
14:00-16:00 16:00-16:30 16:30-17:45	REGISTRATION	GET AHEAD interactive workshops - take 2  Power break  Inter-active wrap up of GET AHEAD session	BE SMART BE SAFE	CHANGE YOUR WORLD
19:00 – 22:00	OPENING CEREMONY	BYND 2015 Working groups	BYND 2015 Working groups	CLOSING CEREMONY









### <u>DETAILED PROGRAMME OF THE SESSION</u>

Time	Details	Room
9.00-9.30	Kick off dialogue - BYND 2015	Chirripó
(30 min)	H.E. Laura Chinchilla, President of Costa Rica	
	Dr Hamadoun Toure. ITU Secretary General	
	Ahmad Alhindawi, UN SG Special Envoy on Youth	
9.30–10.00 (30 min)	Introduction to the GET AHEAD session	Chirripó
10.00-12.00	GET AHEAD inter-active workshops - take 1	Breakout rooms
(120 min)	• WS GA-1 / Build my digital enterprise (ITU/Zen Digital)	
	<ul> <li>WS GA-2 / Negotiate for success (ITU/Zen Digital)</li> </ul>	
	<ul> <li>WS GA-3 / Realize Your Creative Independence Online (ITU/Zen Digital)</li> </ul>	
	• WS GA-4 / Volunteering (UNV)	
	<ul> <li>WS GA-5 / Turn your ideas into action for global good: Become a Global Shaper (World Economic Forum)</li> </ul>	
12.00–12.30 (30 min)	Official kick off of the BYND 2015 HACKATHON	Chirripó
12.30–14.00 (90 min)	Lunch break	Lunch area
14.00-16.00	GET AHEAD inter-active workshops - take 2	Breakout rooms
(120 min)	• WS GA-1 / Build your digital enterprise (ITU/Zen Digital)	
	<ul> <li>WS GA-2 / Negotiate for success (ITU/Zen Digital)</li> </ul>	
	<ul> <li>WS GA-3 / Realize Your Creative Independence Online (ITU/Zen Digital)</li> </ul>	
	• WS GA-4 / Volunteering (UNV)	
	<ul> <li>WS GA-5 / Turn your ideas into action for global good: Become a Global Shaper (World Economic Forum)</li> </ul>	
16.00–16.30 (30 min)	Power break	
16.30-17.45 (75 min)	Inter-active wrap up of GET AHEAD session	Chirripó







#### SESSION 2 -RESPECT YOUR ENVIRONMENT

# BYND 2015

## **SESSION 2 - RESPECT YOUR ENVIRONMENT**

It took 4 and a half billion years for our planet to evolve the way we know it today, but a few decades of irresponsible human behavior could leave it scarred forever. Our Earth is gradually becoming uninhabitable. From climate change to desertification, from unsustainable depletion of natural resources to chemical pollution; the changes are gradual, and happening at a pace that is not noticeable for many. Is it too late to reverse these changes? **The choice is ours.** 



	8 SEPTEMBER	9 ЅЕРТЕМВЕ	ER	10 SEPTEMBER		11 SEPTEMBER
09:00 09:30		Kick off dialog BYND 2015		RESPECT YOUR ENVIRONMENT		
09:30-10:00				Parallel off site visits:  Instituto National de Biodiversidad		BE HEALTHY (off site)
10:00-12:00		GET АНЕАГ	)	<ul><li>(InBIO)</li><li>Organization for Tropical Studies</li></ul>	HACKATHON	(OJ) site)
	ARRIVALS AND REGISTRATION			Escuela Agricultura     Tropico Humedo		
12:30-14:00	REGISTRATION	Lunch Break	'κ	Lunch break		Lunch break
		KICK OFF HACKA	THON			
14:00-16:00		GET AHEAD	HACKATHON	BE SMART BE SAF	E	CHANGE YOUR WORLD
16:00-16:30		GLITHILIID	1ТНО.			
16:30-17:45			2			
19:00 – 22:00	OPENING CEREMONY	BYND 2015 Wor	rking	BYND 2015 Workin groups	ng	CLOSING CEREMONY













#### <u>SESSION 3 –BE SMART, BE SAFE</u>

## BYND 2015

## SESSION 3 - BE SMART, BE SAFE

Do you know the person chatting to you on the latest viral video thread? How about the guy you bought concert tickets from off eBay? Do they know your full name, your address, or maybe your phone number? This is the kind of information which could be used to track your whereabouts. Every day thousands of people become victims of cybercrime. From money to identity theft, credit card details and intellectual property. The cloud knows more about you than you know about yourself, but who else has access? We want to help you take action, to become informed and teach yourself and others to protect your private and sensitive information: **to be smart, be safe.** 



	8 SEPTEMBER	9 ЅЕРТЕМВІ	ER	10 SEPTEMBER		11 SEPTEMBER
09:00 09:30		Kick off dialog BYND 2015				
09:30-10:00				RESPECT YOUR ENVIRONMENT	HAC	BE HEALTHY (off site)
10:00-12:00		GET AHEAI	)	(off site)	HACKATHON	(ojj site)
12:30-14:00	ARRIVALS AND REGISTRATION	Lunch Break		Lunch break		Lunch break
		KICK OFF HACKA	THON			
14:00-16:00		GET AHEAD	HACKATHON	BE SMART BE SAF	E	CHANGE YOUR WORLD
16:00-16:30		GET ATTEAD	ATHC			
16:30-17:45			N			
19:00 - 22:00	OPENING CEREMONY	BYND 2015 Wo groups	rking	BYND 2015 Worki groups	ng	CLOSING CEREMONY







#### **DETAILED PROGRAMME OF THE SESSION**

Time	Details	Room
14.00-14.30	Introduction to the BE SMART BE SAFE session	Chirripó
(30 min)	H.E. Laura Chinchilla, President of Costa Rica	
	<ul> <li>Dr Hamadoun Toure. ITU Secretary General</li> </ul>	
	H.E. Patience Jonathan, First Lady of Nigeria	
14.30-16.00	BE SMART BE SAFE breakout sessions - TAKE ONE	Breakout rooms
(90 min)	<ul> <li>WS BSBS-01 / Train the Trainers ESP (The Walt Disney Company)</li> </ul>	
	<ul> <li>WS BSBS-02 / Be smart be safe video competition (ITU/UNICEF)</li> </ul>	
16.00-16.30	Power break	
(30 min)	Power break	
16.30-18.00	BE SMART BE SAFE breakout sessions – TAKE TWO	Breakout rooms
(90 min)	<ul> <li>WS BSBS-01 / Train the Trainers ENG (The Walt Disney Company)</li> </ul>	
	<ul> <li>WS BSBS-02 / Be smart be safe video competition (ITU/UNICEF)</li> </ul>	
18.00-19.00	Inter-active wrap up of BE SMART BE SAFE session	Chirripó
(60 min)		
19.00-19.15	Certificate Delivery	Chirripó
(15 min)	H.E. Laura Chinchilla, President of Costa Rica	
	<ul> <li>Dr Hamadoun Toure. ITU Secretary General</li> </ul>	
	H.E. Patience Jonathan, First Lady of Nigeria	







#### SESSION 4 - BE HEALTHY

## BYND ,2015

### **SESSION 5 - BE HEALTHY**

It's time to get off the sofa, to leave those games consoles behind, and explore the outdoors. It's time to do a little exercise, to better understand your body and enjoy looking after it. It's time to be aware, and to help others understand the risks. It's time to be healthy. Do you actually know what you're eating? What steps can you take to improve your lifestyle? How do we make these appealing and fun, and how can technology help? We're going to help you find out.



	8 SEPTEMBER	9 ЅЕРТЕМВІ	ER	10 SEPTEMBER		11 SEPTEMBER
09:00 09:30		Kick off dialog BYND 201!				
09:30-10:00 10:00-12:00		GET AHEAI	)	RESPECT YOUR ENVIRONMENT (off site)	HACKATHON	BE HEALTHY (off site at the National Stadium of Costa Rica)
12:30-14:00	ARRIVALS AND REGISTRATION	Lunch Brea	k	Lunch break		Lunch break
		KICK OFF HACKATHON				
14:00-16:00		GET AHEAD	HACKATHON	BE SMART BE SAF	Έ	CHANGE YOUR WORLD
16:00-16:30		GLI MILM	4ТНС			
16:30-17:45			)N			
19:00 - 22:00	OPENING CEREMONY	BYND 2015 Wo groups	rking	BYND 2015 Working groups		CLOSING CEREMONY





#### **DETAILED PROGRAMME OF THE SESSION**

Time	Details	Venue
9.00-9.30 (30 min)	Introduction to the BE HEALTHY track	National Stadium Costa Rica
9.30-12.00 (150 min)	BE HEALTHY modules  Series of interactive activities organized for all participants around the key health messages developed for youth by the World Health Organization and the core values of the Olympic Movement (Excellence, Respect, Friendship, Joy of effort, Fair play, Respect for others, Pursuit of excellence, Balance between body, will and mind)	National Stadium Costa Rica
12.30-13.00 (30 min)	Inter-active wrap up of BE HEALTHY session	National Stadium Costa Rica







#### SESSION 5 -CHANGE YOUR WORLD

# BYND 2015

### **SESSION 5 - CHANGE YOUR WORLD**

You want to change the world, but where do you start? The world is really big, and there seem to be so many problems. Pick one. Zone in on it, and throw all your energy into fixing it. Technology offers great potential, especially for the global social good. But how do we convert social media into social change? How do we use it for constructive civic engagement? We have some ideas, and they revolve around you. Help us shape the policy framework that will put the next generation of devices and applications into the hands of the next generation of users. To send a message to this world's leadership that information and communication technology is



essential for our future growth and development. **We need you to help choose our priorities for the future.** 

	8 SEPTEMBER	9 ЅЕРТЕМВІ	ER	10 SEPTEMBER		11 SEPTEMBER
09:00 09:30		Kick off dialogue BYND 2015				
09:30-10:00				RESPECT YOUR ENVIRONMENT	HA	BE HEALTHY
10:00-12:00		GET AHEAI	)	ENVIRONMENT  (off site)		(off site at the National Stadium of Costa Rica)
12:30-14:00	ARRIVALS AND REGISTRATION	Lunch Break		Lunch break		Lunch break
		KICK OFF HACKATHO				
14:00-16:00		GET AHEAD	HACKATHON	BE SMART BE SAF	E	CHANGE YOUR WORLD
16:00-16:30		GET THIEFIE	4ТН(			
16:30-17:45			ON			
19:00 - 22:00	OPENING CEREMONY	BYND 2015 Wo groups	rking	BYND 2015 Worki groups	ng	CLOSING CEREMONY



#### **DETAILED PROGRAMME OF THE SESSION**

Time	Details	Room
14.00-14.40 (30 min)	Introduction to the CHANGE YOUR WORLD session	Chirripó
14.30-16.00 (90 min)	SOLUTIONS TO CHANGE THE WORLD  Collective brainstorm around peace, democracy, citizen engagement and human rights summarizing the results of the BYND 2015 crowdsourcing and bringing the conclusions from the previous tracks of the summit.	Chirripó
16.00-16.30 (30 min)	Power break	Chirripó
16.30-17.15 (45 min)	<b>Wrap-up BYND 2015 Hackathon.</b> Presentation of winning apps of the BYND 2015 Hackathon	Chirripó
17.15-18:30 (75 min)	Inter-active wrap up of CHANGE YOUR WORLD track: VOTING OF BEST SOLUTIONS	Chirripó
18.30-19.00 (30 min)	Closing dialogue - BYND 2015  Ahmad Alhindawi, handing out outcome of summit  H.E. Laura Chinchilla, President of Costa Rica  Dr Hamadoun Toure. ITU Secretary General	Chirripó







#### BYND 2015 HACKATHON

## BYND 2015

## **HACKATHON: Hack the MDGs**

The **BYND 2015 Hackathon** will be held in the context of the Global Youth Summit, an event organized by the International Telecommunication Union (ITU) in San Jose, Costa Rica, during 9-11 September 2013, in affiliation with the Government of Costa Rica.



Г	0.0000004055	0.0000000000000000000000000000000000000				
-	8 SEPTEMBER	9 ЅЕРТЕМВЕ	ER	10 SEPTEMBER		11 SEPTEMBER
09:00 09:30		Kick off dialog BYND 2015				
09:30-10:00				RESPECT YOUR ENVIRONMENT	HAC	BE HEALTHY
10:00-12:00		GET AHEAD	)	ENVIRONMENT (off site)		(off site at the National Stadium of Costa Rica)
12:30-14:00		Lunch Break	ζ.	Lunch break		Lunch break
	ARRIVALS AND REGISTRATION	KICK OFF HACKATHO	N			
14:00-16:00			1			CHANGE YOUR WORLD
16:00-16:30		GET AHEAD	HACKATHON	BE SMART BE SAF.	E	Wrap-up hackathon: Presentation of apps
16:30-17:45						CHANGE YOUR WORLD
19:00 – 22:00	OPENING CEREMONY	BYND 2015 Wor	rking	BYND 2015 Working groups	ng	CLOSING CEREMONY





